Visit Northview on Google+


Fax: (509) 487-7197

The Dangers of Diet Pills On Your Teeth


Posted on 10/20/2016 by Robert Leale
A collection of diet pills falling out of a bottle.
Every now and again, a person is going to want to lose just a few pounds. It may be for an upcoming wedding or reunion, or it may be to just feel better about themselves. If you turn to diet pills for a little help in losing that weight, be careful. There are some very strange side effects that are not often mentioned on the warning label about what diet pills can do to your body.

The Harm That Comes from Diet Pills Can Lead to Tooth Loss

The biggest thing that diet pills can do to harm your body is to cut down on how much saliva is produced. This is a common problem for people who take diet pills. It is meant to help leave you feeling full, as you tend to salivate more when you are hungry.

However, your teeth need that saliva for their wellbeing. When teeth go without proper amounts of saliva, they are missing out on crucial cleaning and vitamin-enriching events. Every time your saliva washes over your teeth, they are getting extra calcium, they are getting a gentle washing, and the bacteria in your mouth are getting neutralized. Without that saliva, your teeth could erode quickly, leading to decay and eventual tooth loss.

If your doctor says that you can take diet pills for a short stint, make sure you consume a lot more water than you did before taking those pills. That will help decrease the damage done to your teeth during the short time you are taking them, but it is not going to be a complete fix.

If you have been taking diet pills in the past, or are doing so now, make sure you contact our office. Have them take a good look at your mouth to make sure your oral health stays optimal.

LOCATION

NorthView Family Dental

5901 N Lidgerwood St, Suite 225
Spokane, WA 99208

Phone: (509) 590-1763


Copyright © 2013-2017 Robert Leale DDS - Northview Family Dental and WEO MEDIA. All rights reserved.  Sitemap | Links